MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. ZYSTON CURVE SPACER, PEEK LORDOTIC 7H X 27L X 6 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ZIMMER BIOMET SPINE, INC. ZYSTON CURVE SPACER, PEEK LORDOTIC 7H X 27L X 6 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 14-533127
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a piece fractured off a curved peek spacer intra-operatively.After the implant was installed and the inserter was detached, the surgeon further impacted the spacer into the disc space when a piece of the spacer broke off.Since the spacer needed to be inserted further, the surgeon elected to remove and replace it with a second spacer.However, during removal, the metal pivoting piece of the implant broke out of the spacer.The remainder of the peek portion of the spacer was judged to have sufficient fixation and remains in-situ.There was a delay of 20 minutes to the procedure, but there were no reported patient impacts.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.

Brand Name
ZYSTON CURVE SPACER, PEEK LORDOTIC 7H X 27L X 6 DEG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key25284430
Report Number3012447612-2026-00141
Device Sequence Number9777454
Product Code MAX
UDI-Device Identifier03662663155205
UDI-Public(01)03662663155205(17)340722(10)102684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110650
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-533127
Device Lot Number102684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian